MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC TRANSDUCER X8-2T

PHILIPS ULTRASOUND, INC TRANSDUCER X8-2T
Model Number 989605455171
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial visual inspection identified a rough surface on the distal tip of the transducer, adjacent to the lens.Further evaluation of the transducer will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported encountering an incident where a patient sustained an injury during an examination with an x8-2t model transducer.Upon completion of a transesophageal echocardiogram study, blood was found on the transducer as it was withdrawn from the patient.Further investigation found the patient had received a laceration to their esophagus.The injury was treated medically and no additional surgical intervention was required.
 
Additional Manufacturer Narrative
A thorough evaluation of the x8-2t model transducer identified extensive damage to the device.Initial visual inspection noted the tip shell had scrape marks and appeared melted.Protein build up, discolored cable and knobs, worn i-tube and a wrinkled array window were also evident.The evaluation concluded the appearance and condition of the tip shell would not have been caused by the insertion or use within a patient and would have been present prior to use.The exact cause of the damage could not be determined, however, philips concludes that this is not a manufacturing or design based defect and is indicative of improper maintenance.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.

Brand Name
TRANSDUCER X8-2T
Common Device Name
TRANSDUCER
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key8621810
Report Number3019216-2019-00023
Device Sequence Number2259804
Product Code ITX
UDI-Device Identifier00884838069718
UDI-Public(01)00884838069718
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K163120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number989605455171
Device Lot NumberB295RQ
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;